Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 94, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 29, 2017, 10:00 AM CST. It took effect at Nov 29, 2017, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2017, 10:00 AM CST (16:00 UTC)
- In effect from
- Nov 29, 2017, 6:00 PM CST
- Expired
- Nov 30, 2017, 5:58 PM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
968 WHUS73 KGRB 291600 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1000 AM CST WED NOV 29 2017 LMZ521-522-541>543-300000- /O.NEW.KGRB.SC.Y.0094.171130T0000Z-171130T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1000 AM CST WED NOV 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY... * WINDS...SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS BY EARLY EVENING AND CONTINUING OVERNIGHT. GUSTS TO 30 KNOTS POSSIBLE TONIGHT. WINDS WILL VEER WEST TO NORTHWEST ON THURSDAY AND SLOWLY SUBSIDE BY THURSDAY AFTERNOON. * WAVES...BUILDING TO 3 TO 5 FT ON THE BAY, TO 4 TO 7 FT ON THE LAKE BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
983 WHUS73 KGRB 292056 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CST WED NOV 29 2017 LMZ521-522-541>543-300500- /O.CON.KGRB.SC.Y.0094.171130T0000Z-171130T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 256 PM CST WED NOV 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY... * WINDS...SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS THIS EVENING AND CONTINUING OVERNIGHT. GUSTS TO 30 KNOTS POSSIBLE TONIGHT. WINDS WILL VEER WEST TO NORTHWEST ON THURSDAY AND SLOWLY SUBSIDE BY THURSDAY AFTERNOON. * WAVES...BUILDING TO 3 TO 5 FT ON THE BAY, TO 4 TO 7 FT ON THE LAKE BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
368 WHUS73 KGRB 300334 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 934 PM CST WED NOV 29 2017 LMZ521-522-541>543-301145- /O.CON.KGRB.SC.Y.0094.000000T0000Z-171130T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 934 PM CST WED NOV 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS THIS EVENING AND CONTINUING OVERNIGHT. GUSTS TO 30 KNOTS POSSIBLE TONIGHT. WINDS WILL VEER WEST TO NORTHWEST ON THURSDAY AND SLOWLY SUBSIDE BY THURSDAY AFTERNOON. * WAVES...BUILDING TO 3 TO 5 FT ON THE BAY, TO 4 TO 7 FT ON THE LAKE BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
631 WHUS73 KGRB 300922 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 322 AM CST THU NOV 30 2017 LMZ521-522-541>543-302100- /O.CON.KGRB.SC.Y.0094.000000T0000Z-171130T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 322 AM CST THU NOV 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...TURNING WEST 15 TO 25 KNOTS THIS MORNING, VEERING NORTHWEST THIS AFTERNOON AND THEN SUBSIDING. * WAVES...3 TO 5 FT ON THE BAY AND 4 TO 7 FT ON THE LAKE THIS MORNING, THEN SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
510 WHUS73 KGRB 301617 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1017 AM CST THU NOV 30 2017 LMZ521-522-541>543-302100- /O.CON.KGRB.SC.Y.0094.000000T0000Z-171130T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1017 AM CST THU NOV 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...WEST 15 TO 25 KNOTS VEERING NORTHWEST THIS AFTERNOON. A FEW GUSTS TO 30 KNOTS POSSIBLE, MAINLY NORTH OF STURGEON BAY. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
720 WHUS73 KGRB 302048 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CST THU NOV 30 2017 LMZ521-522-541>543-010100- /O.EXT.KGRB.SC.Y.0094.000000T0000Z-171201T0100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 248 PM CST THU NOV 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS VEERING NORTHWEST. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
296 WHUS73 KGRB 302358 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 558 PM CST THU NOV 30 2017 LMZ521-522-541>543-010100- /O.CAN.KGRB.SC.Y.0094.000000T0000Z-171201T0100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 558 PM CST THU NOV 30 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 4:50 AM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Nov 29, 4:50 AM CST, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 450 AM CST Wed Nov 29 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 234 AM CST Wed Nov 29 2017 Max and min temperatures in the nearly zonal flow the primary forecast challenge. Temperatures will continue to run above normal. Northwest winds continue to pour a much cooler drier air mass into the region early this morning. The combination of a short wave trough sliding over the Northern Great Lakes region and the northwest flow, were producing lake clouds over the UP. But drier air were keeping the clouds north of the border early this morning at this time. A surface ridge sliding over the area today will produce plenty of sunshine along with lighter winds. The intrusion of dry air which poured into the area in the wake of Tuesdays cold front has significantly lowered the chance for precipitation tonight. Best Warm air advection arrives after midnight ahead of another short wave trough sliding over the Northern Great Lakes region, but mid levels saturation is brief. Confined a small pcpn chance toward Lake Michigan and later shifts may even remove that late today if trends continue to move in that direction. Southeast winds off lake michigan tonight may generate some lake clouds as surface dewpoints increase a bit. Clouds with the short wave trough and flow off lake superior may spread clouds over parts of northern wisconsin on Thursday, otherwise more sunshine with a warm start Thursday morning will produce max temps 5 to 10 degrees above normal. .LONG TERM...Thursday Night Through Tuesday Issued at 234 AM CST Wed Nov 29 2017 Generally dry conditions are expected across the area through much of the upcoming weekend as the strongest mid level short wave energy passes north of Wisconsin in low amplitude flow. High temperatures should be in the neighborhood of 10 degrees warmer than normal. One system passing to the north of Wisconsin will bring a slight chance for snow and/or rain to far north central Wisconsin Friday evening, but the next chance for precipitation does not occur until Sunday afternoon in warm advection ahead of an approaching surface low. Model solutions really begin to diverge by early next week, so precipitation timing and type are rather questionable by the start of the new work week. Expect just rain for Sunday, but precipitation Sunday night could be rain, snow, or a mix. Any snow or mix will change to all rain during the day on Monday as temperatures warm, but a transition back to snow or a mix may occur before precipitation comes to an end Monday night. && .AVIATION...for 12Z TAF Issuance Issued at 449 AM CST Wed Nov 29 2017 Ridge of high pressure building into the area today will produce diminished winds and plenty of sunshine. Another quick moving frontal system passing over the region tonight will produce mainly mid level clouds and increasing southerly winds. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......MG AVIATION.......TDH
Hazardous weather outlook, Nov 29, 2:37 AM CST, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 237 AM CST Wed Nov 29 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 237 AM CST Wed Nov 29 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight chance for snow across far northern Wisconsin on Friday evening. Snow or a wintry mix is possible across northern and central Wisconsin on Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-300845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 237 AM CST Wed Nov 29 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. TDH/MG
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.